MAUDE Adverse Event Report: COOK VANDERGRIFT INC VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

COOK VANDERGRIFT INC VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT; DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number G26489
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Manufacture of this device was discontinued in november 2017.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
It was reported that a cook vital-port detached silicone catheter titanium infusion port (ip-s5116w-mpis-nt) could not be flushed, no withdrawing possible.The digital subtraction angiography (dsa) is showed a torn off catheter and a leakage within the remaining catheter part, close to the port chamber.The port and catheter were explanted / removed, no section of the device remained in the patient.It was also noted that no product is available for examination by manufacturer.
 
Additional Manufacturer Narrative
Additional information: h6- ec method code desc - 1: device not returned (4114).H6- ec results code desc - 1: changed to no findings available (3221).H6- ec conclusions code desc - 1: changed to known inherent risk of device (22).Investigation-evaluation: the vital port was not returned to cvi, therefore a physical investigation could not be performed.The customer complaint/event that was reported in trackwise: "port could not be flushed, no withdrawing possible.Dsa is showing a torn off catheter and a leakage." the vital port was not returned to cvi, therefore the quality assurance department did not perform a physical investigation.The instruction for use (ifu) was reviewed, which lists warnings, placements, indications etc.: ""failure to adequately anchor the port to the fascia increases the risk of catheter fracture and/or disconnection which could result in catheter migration.", "do not place sutures on catheter, as catheter may be compromised.", "do not exceed the maximum flow rate; doing so may result in septum leakage, catheter displacement and/or system failure." , "do not exceed the maximum pressure; doing so may result in septum leakage, catheter displacement and/or system failure." , "failure to ensure patency of the catheter lumen prior to injection may result in catheter failure." , "avoid contacting the catheter with sharp objects which may lead to catheter shearing." , "improper catheter connection may result in catheter damage, leakage, or possible disconnection.Prior practice is recommended to ensure dexterity in connection the catheter to the port.However, do not practice with a catheter intended for implantation; doing so may result in damage to the catheter." and "use of the vital-port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter.These include, but not limited to: ¿¿.Catheter disconnection, fracture, fragmentation.".Without the device to physically investigate; a defect or malfunction of the device or the manufacturing process is inconclusive.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a cook vital-port detached silicone catheter titanium infusion port (ip-s5116w-mpis-nt) could not be flushed, no withdrawing possible.The digital subtraction angiography (dsa) is showed a torn off catheter and a leakage within the remaining catheter part, close to the port chamber.The port and catheter were explanted / removed, no section of the device remained in the patient.It was also noted that no product is available for examination by manufacturer.Available.

Brand Name
VITAL-PORT DETACHED SILICONE CATHETER TITANIUM INFUSION PORT
Common Device Name
DWF CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key9454196
Report Number2522007-2019-00027
Device Sequence Number11285291
Product Code DWF
UDI-Device Identifier00827002264892
UDI-Public(01)00827002264892(17)190228(10)N135693
Combination Product (Y/N)N
PMA/510(K) Number
K931586
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberG26489
Device Catalogue NumberIP-S5116W-MPIS-NT
Device Lot NumberN135693
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date08/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;